An Abu Dhabi doctor has revealed he is seeing more and more gym users who are on steroids with fertility problems
According to Dr Fadi Baladi, an internal medicine specialist at the Burjeel Day Surgery said long-term steroid use could have a devastating impact on fertility.
He told the National News: “Steroid use is becoming more common, it is largely unregulated and there is no age limit so they are starting very young.
“The majority of my patients with related problems are aged between 20 and 30 and have been using products since the age of 18.”
He said that many of his patients were under pressure to look a certain way. Men want to bulk up quickly and it can become contagious.
He said: “They are usually getting the steroids from their trainer and come to me when they struggle to have a family.”
Dr Baladi explained that steroids can interfere with hormone signals required for sperm production.
Other symptoms of starting to take steroids can also be baldness, increased body hair, and an irreversible enlargement of the jaw bone.
He said medication can be prescribed to help with sperm health, but it was often irreversible.
Did you use steroids and have problems with your fertility? We’d love to hear your story, email email@example.com.